Wildfire, Oldham
- When
- July 12, 6:24 PM CST to July 13, 7:00 PM CST
- Where
- Oldham forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
The Texas Forest Service reported that the Aqua Creek Wildfire began around 1824 CST about fifteen miles west of Boys Ranch Texas in Oldham County. The wildfire consumed an estimated five hundred acres and was contained around 1900 CST on July 13.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Texas Forest Service reported that the Aqua Creek Wildfire began around 1824 CST about fifteen miles west of Boys Ranch Texas in Oldham County. The wildfire consumed an estimated five hundred acres and was contained around 1900 CST on July 13. There were no reports of damages or injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 12, 6:07 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 707 PM CDT TUE JUL 12 2011 .AVIATION... SHOWERS AND THUNDERSTORMS ARE FORMING ON THE EDGE OF MOIST SOUTHWEST FLOW AND WILL KEEP CB REMARKS IN THE FORECAST FOR ALL LOCATIONS THIS EVENING. SOUNDINGS DO SHOW THE POTENTIAL FOR DOWNBURST WINDS AND COULD BE THE MAIN HAZARD FOR AVIATION FOR ANY STORMS THAT GET IN THE VICINITY OF A TERMINAL. SOME STORMS ARE PRODUCING SMALL HAIL AND BRIEF DOWNPOURS. STORMS MAY FLARE UP AGAIN DURING DAYTIME HEATING AGAIN TOWARD THE END OF THE PERIOD...BUT WILL WAIT ON INCLUDING ANY MENTION IN THE FORECAST. WYNNE && .PREV DISCUSSION... /ISSUED 343 PM CDT TUE JUL 12 2011/ DISCUSSION... ANOTHER ROUND OF SHOWERS AND TSTMS ARE DVLPG AS OF THIS WRITING ACROSS ERN NM AND WRN TX PNHDL AS MOISTURE AXIS IS TEMPORARILY SHIFTING EWD TO ERN HALF OF NM AND WRN TX FOR NEXT COUPLE DAYS. THIS IS IN RESPONSE TO UPPER RIDGE OF HIGH PRESSURE SLIDING EWD SOME AS WRN US TROF HEADS INLAND. RETAINED SLGT CHC POPS TNGT ALL ZONES BUT WENT WITH AREAL QUALIFIER WORDING. SIMILAR CONDITIONS EXPECTED FOR WED AFTERNOON AND NIGHT EXCEPT THAT MOST TSTMS THAT FORM OR MOVE IN FROM ERN NM SHOULD BE CONFINED TO WRN HALF OF TX AND OK PNHDLS. SLGT CHC POPS WERE PAINTED IN THAT FASHION. KEPT ERN ZONES WITH NON MENTIONABLE VALUES FOR NOW. ALL MODELS ARE IN GOOD AGREEMENT THAT THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL MIGRATE BACK TO THE W AND POSITION ITSELF ACROSS CNTRL PLAINS STATES LATER THIS WEEK INTO EARLY NEXT WEEK. THIS WILL CAUSE MOISTURE AXIS TO SHIFT BACK WWD AS WELL AND BE CENTERED MORE OVER ARIZONA AND WRN NM. A RETURN TO DRIER AND WARMER WX WILL BE THE END RESULT FOR OUR FCST AREA FOR LATTER PART OF THIS WEEK AND EXTENDING INTO EARLY NEXT WEEK. PREVIOUS FCST PCKG HAS ALL OF THIS NICELY COVERED IN THE GRIDS AND PRODUCTS...AND ITS INTEGRITY WAS RETAINED. ANDRADE FIRE WEATHER... AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ARE FORECAST TO REMAIN BETWEEN 20 AND 30 PERCENT THROUGH THE END OF THIS WEEK. AS A RESULT... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES DURING THIS TIME PERIOD. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 21/15
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 331 PM CDT TUE JUL 12 2011 OKZ001>003-TXZ001>020-131100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 331 PM CDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME STRONG PRODUCING GUSTY WINDS AND SMALL HAIL ALONG WITH LOCALLY HEAVY RAINFALL...BUT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT ACROSS WESTERN SECTIONS OF THE PANHANDLES. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 502 PM CDT TUE JUL 12 2011 TXZ011-012-016-017-122230- DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX- 502 PM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR RANDALL...POTTER... OLDHAM AND DEAF SMITH COUNTIES. AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF VEGA...MOVING EAST AT 35 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. CLK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 529 PM CDT TUE JUL 12 2011 TXZ011-012-016-017-122300- DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX- 529 PM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR RANDALL...POTTER... OLDHAM AND DEAF SMITH COUNTIES. AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES SOUTH OF VEGA...MOVING EAST AT 30 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. CLK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 558 PM CDT TUE JUL 12 2011 TXZ011>013-016>018-130000- DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX- 558 PM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR ARMSTRONG...CARSON... RANDALL...POTTER...OLDHAM AND DEAF SMITH COUNTIES. AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 2 MILES SOUTH OF WILDORADO...OR ABOUT 12 MILES EAST OF VEGA...MOVING EAST AT 35 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. CLK
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330771.